Alert archive / Virginia / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 49, NWS Wakefield, VA

July 7, 2005Brunswick County, Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Jul 7, 2005, 7:27 PM EDT for Brunswick County, Virginia. It was in force for 33 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2005, 7:27 PM EDT (23:27 UTC)
Expired
Jul 7, 2005, 8:00 PM EDT
In force
33 min
Issued by
NWS Wakefield, VA
Area
Counties, with a storm outline in the text

County Brunswick County, VA

The radar

The Norfolk radar (KAKQ), 73 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 7:35 PM EDTHAIL 0.75Lawrenceville, VA40 MPH WINDS DOWNTOWN
Jul 7, 7:47 PM EDTHAIL 1Lawrenceville, VA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 7, 2:05 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2005-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 279 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2005-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
279 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
933 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KAKQ 072327
SVRAKQ
VAC025-080000-
/O.NEW.KAKQ.SV.W.0049.050707T2327Z-050708T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
727 PM EDT THU JUL 7 2005

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BRUNSWICK COUNTY IN SOUTH CENTRAL VIRGINIA

* UNTIL 800 PM EDT

* AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ANTE...OR ABOUT 6 MILES SOUTHEAST OF LAWRENCEVILLE...AND MOVING
  NORTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN BRUNSWICK COUNTY AT 740 PM EDT

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3674 7790 3663 7773 3672 7767 3689 7768

$$

BROWN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:53 PM EDT, 3 hours 34 minutes earlier.

Area forecast discussion, Jul 7, 3:53 PM EDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
353 PM EDT THU JUL 7 2005

.SHORT TERM TO BE GOVERNED BY MOVMT OF WHAT IS LEFT OF CINDY.
SYSTM PROGGED A BIT QUICKER TO MOVE NE...SO XPCT TOTAL QPFS
1-2 INCHES FROM I95 ON E...2-3 WITH LCLLY UP TO 4 INCHES W OF I95.
SVR THREAT CONTS OVR SRN HALF OF FA THIS EVE AS DIFFERENTIAL HTNG
BNDRY AS WELL AS ACTUAL WRM FRNT SLOWLY LIFTS N. WILL HAVE TO
WATCH COMPLEX OF STORMS CRNTLY ACROSS NW NC...AS THEY LIFT NE
ACROSS VA/NC LINE ARND 6 PM. CNTR OF CRCLTN MOVES NE ALONG I81
CORRIDOR TONITE. STDYST PCPN FALLS W OF FA WITH NRMS SHWRS/TSRA
ACROSS AKQ FA.

SYSTM LIFTS NE DRNG FRI. XPCT SUBSIDENCE BEHIND SYSTM TO ALLOW FOR
SOME DRYING FRI AFTRN ACROSS WRN HALF OF FA. FRNTL BNDRY LINGERS
ALONG CSTL AREAS AS ANTHR WK S/W MOVES NE ACROSS NE FRI NITE. HIGH
PRESSURE BUILDS INTO RGN FROM GT LAKES RGN THIS WEEKEND AS FRNTL
BNDRY BECOMES STNDRY ACROSS THE CAROLINAS.

&&

.LONG TERM...ATTENTION TURNS TO DENNIS. HPC TAKES SYSTM FROM
LANDFALL ALONG THE GULF COAST LATE SUNDAY INTO THE NATIONS MID
SCTN (MISSOURI) BY TUE. WRN XTNSN OF BERMUDA HIGH BLDS W... BUT
WILL KEEP CHC DIURNAL POPS IN AS AIRMASS CONTS TRPLCL IN NATURE.

&&

.AVIATION...MVFR TO IFR CNDTNS IN SHWRS & TSRA.

&&

.MARINE...NO SHORT TERM FLAGS. WILL CONT TO HIGHLIGHT SCA FOR FRI
AFTRN FOR CHES BAY N OF WINDMILL PT.

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...FLOOD WATCH FOR MDZ021 FROM MIDNIGHT FRIDAY TO NOON FRIDAY.
NC...TORNADO WATCH UNTIL 10 PM.
VA...FLOOD WATCH FOR VAZ048-049-060>071 FROM 8 PM THURSDAY TO 8 AM
FRIDAY. ...FLOOD WATCH FOR VAZ072>076 FROM MIDNIGHT FRIDAY TO NOON
FRIDAY. TORNADO WATCH UNTIL 10 PM...GENERALLY FROM I64 ON S.

MARINE...SMALL CRAFT ADVISORY FOR ANZ630 FROM 3 AM FRIDAY
TO 9 AM FRIDAY. &&

SHORT TERM...44
LONG TERM...44
AVIATION...07
Hazardous weather outlook, Jul 7, 5:52 AM EDT, 13 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
552 AM EDT THU JUL 7 2005

VAZ048-049-060>071-081000-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-
CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
CHESTERFIELD-HENRICO-
552 AM EDT THU JUL 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
VIRGINIA...SOUTH CENTRAL VIRGINIA...AND NORTH CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

A FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH FRIDAY MORNING...
AS THE REMNANTS OF TROPICAL DEPRESSION CINDY TRACK ACROSS THE REGION.
BETWEEN 2 AND 5 INCHES OF RAINFALL ARE POSSIBLE...ALONG WITH
LOCALLY HIGHER AMOUNTS. PLEASE REFER TO THE LATEST FLOOD
WATCH...OR WBCFFAAKQ...FOR FURTHER DETAILS.

SEVERE WEATHER WILL ALSO BE POSSIBLE LATE THIS AFTERNOON AND
EVENING. REMNANTS OF TROPICAL CYCLONES...EVEN AS THEY WEAKEN...ARE
CAPABLE OF PRODUCING WEAK...SHORT LIVED TORNADOES. WIND GUSTS TO
AROUND 60 MPH WILL ALSO BE POSSIBLE UNDERNEATH THE STRONGEST
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THE EXPECTED HEAVY RAIN ALONG THE EASTERN SLOPES OF THE APPALACHIANS
MAY CAUSE WATER LEVELS TO APPROACH OR EVEN EXCEED FLOOD STAGE BY
SATURDAY EVENING IN AREAS ALONG THE JAMES AND APPOMATTOX RIVERS.
ADDITIONAL RIVER FLOODING WILL ALSO BE POSSIBLE ALONG THE NOTTOWAY
AND MEHERRIN RIVERS BY EARLY NEXT WEEK...AGAIN DEPENDING ON HOW
MUCH RAIN FALLS LATER TODAY AND TONIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND THROUGH
TONIGHT.

MDZ021-VAZ072>076-081000-
DORCHESTER-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-
RICHMOND-
552 AM EDT THU JUL 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
VIRGINIA AND SOUTHEAST MARYLAND.

.DAY ONE...TODAY AND TONIGHT...

A FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING...AS THE REMNANTS OF TROPICAL DEPRESSION CINDY TRACK
ACROSS THE REGION. BETWEEN 2 AND 4 INCHES OF RAINFALL ARE
POSSIBLE...ALONG WITH LOCALLY HIGHER AMOUNTS. PLEASE REFER TO THE
LATEST FLOOD WATCH...OR WBCFFAAKQ...FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT AND INTO FRIDAY
MORNING.

NCZ012-013-030-VAZ079>082-087>089-092-081000-
NORTHAMPTON NC-HERTFORD-BERTIE-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-GREENSVILLE-SUSSEX-SURRY-SOUTHAMPTON-
552 AM EDT THU JUL 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
VIRGINIA...NORTHEAST NORTH CAROLINA...EAST CENTRAL VIRGINIA AND
SOUTH CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

SEVERE WEATHER IS POSSIBLE LATE THIS AFTERNOON AND EVENING...AS
WHAT REMAINS OF TROPICAL DEPRESSION CINDY TRACK THROUGH THE AREA.
REMNANTS OF TROPICAL CYCLONES...EVEN AS THEY WEAKEN...ARE CAPABLE
OF PRODUCING WEAK...SHORT LIVED TORNADOES. WIND GUSTS TO AROUND 60
MPH WILL ALSO BE POSSIBLE UNDERNEATH THE STRONGEST THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THE EXPECTED HEAVY RAIN ALONG THE EASTERN SLOPES OF THE APPALACHIANS
MAY CAUSE WATER LEVELS TO APPROACH OR EVEN EXCEED FLOOD STAGE BY
LATE THIS WEEKEND OR EARLY NEXT WEEK ALONG THE NOTTOWAY AND MEHERRIN
RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED LATER THIS AFTERNOON AND EVENING.

MDZ025-VAZ099-100-081000-
MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA-
552 AM EDT THU JUL 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
VIRGINIA AND SOUTHEAST MARYLAND.

.DAY ONE...TODAY AND TONIGHT...

THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ON BEACHES ALONG
THE LOWER MARYLAND AND VIRGINIA EASTERN SHORE. PLEASE REFER TO
WBCSRFAKQ FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ANZ630>633-650-652-654-656-658-670-MDZ022>024-NCZ014>017-031-032-
102-VAZ077-078-083>086-090-091-093>098-081000-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
WATERS FROM FENWICK ISLAND DE TO CURRITUCK BEACH LIGHT NC FROM
20 TO 40 NM-WICOMICO-SOMERSET-INLAND WORCESTER-GATES-PASQUOTANK-
CAMDEN-INLAND CURRITUCK-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-
NORTHUMBERLAND-LANCASTER-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-
JAMES CITY-YORK-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
552 AM EDT THU JUL 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
VIRGINIA...SOUTHEAST MARYLAND...NORTHEAST NORTH CAROLINA...AN AND
EAST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

SEVERE WEATHER IS POSSIBLE LATE THIS AFTERNOON AND THROUGH TONIGHT...
AS WHAT REMAINS OF TROPICAL DEPRESSION CINDY TRACK THROUGH THE
AREA. REMNANTS OF TROPICAL CYCLONES...EVEN AS THEY WEAKEN...ARE
CAPABLE OF PRODUCING WEAK...SHORT LIVED TORNADOES. WIND GUSTS TO
AROUND 60 MPH WILL ALSO BE POSSIBLE UNDERNEATH THE STRONGEST
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH
TONIGHT.

HURLEY

In the hours before

Special weather statement, Jul 7, 3:05 PM EDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
305 PM EDT THU JUL 7 2005

VAZ060-065>067-072115-
PRINCE EDWARD-MECKLENBURG-LUNENBURG-NOTTOWAY-
INCLUDING THE CITIES OF...FARMVILLE...SOUTH HILL...CREWE
305 PM EDT THU JUL 7 2005

...LARGE CLUSTER OF STRONG THUNDERSTORMS WILL BE TRACKING TO THE
PRINCE EDWARD AND MECKLENBURG COUNTY AREAS BY 6 PM...

AT 300 PM...RADAR SHOWED AN ISOLATED STRONG THUNDERSTORM NEAR
CLARKSVILLE...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL CONTAIN
HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY WINDS TO 40 MPH...AS IT
APPROACHES CHASE CITY BEFORE 4 PM.

RADAR ALSO SHOWED A LARGE CLUSTER OF VERY STRONG THUNDERSTORMS IN
NORTH CAROLINA WEST OF GREENSBORO...MOVING NORTHEAST AT 25 TO 30
MPH. THESE STORMS HAVE A HISTORY OF VERY HEAVY RAIN...AND FREQUENT
LIGHTNING. THE STORMS CONTINUE TO STRENGTHEN...AND HAVE THE
CAPABILITY OF PRODUCING SEVERE WEATHER...INCLUDING POSSIBLE
ISOLATED TORNADOES AS THEY MOVE INTO THE FARMVILLE AND SOUTH HILL
AREAS BY AROUND 6 PM.

ALL THUNDERSTORMS CAN CONTAIN VERY HEAVY RAIN...GUSTY WINDS TO 40
MPH...SMALL HAIL AND FREQUENT LIGHTNING. PONDING OF WATER ON
ROADWAYS AND STANDING WATER IN LOW LYING AREAS IS POSSIBLE.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 10 PM...SO ALL
INTERESTS ARE ADVISED TO STAY TUNED FOR LATER STATEMENTS AND
POSSIBLE WARNINGS.

NS
Special weather statement, Jul 7, 4:02 PM EDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
402 PM EDT THU JUL 7 2005

VAZ060-065>067-072215-
PRINCE EDWARD-MECKLENBURG-LUNENBURG-NOTTOWAY-
INCLUDING THE CITIES OF...FARMVILLE...SOUTH HILL...CREWE
402 PM EDT THU JUL 7 2005

...LARGE CLUSTER OF STRONG THUNDERSTORMS WILL BE TRACKING TO THE
PRINCE EDWARD AND MECKLENBURG COUNTY AREAS BY 6 PM...

AT 355 PM...RADAR SHOWED SCATTERED THUNDERSTORMS FROM CHASE CITY
TO AREAS JUST SOUTH AND SOUTHWEST OF CLARKSVILLE...MOVING
NORTHEAST AT 20 MPH. THESE SCATTERED STORMS WILL CONTAIN HEAVY
RAIN...GUSTY WINDS TO 40 MPH...AND FREQUENT LIGHTNING...AS THEY
AFFECT MECKLENBURG AND LUNENBURG COUNTIES.

A LARGE CLUSTER OF VERY STRONG THUNDERSTORMS CONTINUES TO TRACK
NORTHEAST THROUGH NORTH CAROLINA...AND ARE NOW APPROACHING
GREENSBORO. THIS CLUSTER OF STORMS IS MOVING NORTHEAST AT 25 MPH.
THESE STORMS HAVE A HISTORY OF VERY HEAVY RAIN...DAMAGING WINDS AND
FREQUENT LIGHTNING. THE STORMS CONTINUE TO STRENGTHEN...AND HAVE
THE CAPABILITY OF PRODUCING SEVERE WEATHER...INCLUDING POSSIBLE
ISOLATED TORNADOES AS THEY MOVE INTO THE FARMVILLE AND SOUTH HILL
AREAS BY AROUND 6 PM.

ALL THUNDERSTORMS CAN CONTAIN VERY HEAVY RAIN...GUSTY WINDS TO 40
MPH...SMALL HAIL AND FREQUENT LIGHTNING. PONDING OF WATER ON
ROADWAYS AND STANDING WATER IN LOW LYING AREAS IS POSSIBLE.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 10 PM...SO ALL
INTERESTS ARE ADVISED TO STAY TUNED FOR LATER STATEMENTS AND
POSSIBLE WARNINGS.

NS
Special weather statement, Jul 7, 4:10 PM EDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
410 PM EDT THU JUL 7 2005

NCZ012-013-VAZ087-088-092-093-096-072100-
GREENSVILLE VA-HERTFORD NC-ISLE OF WIGHT VA-NORTHAMPTON
NC-SOUTHAMPTON VA-SUFFOLK VA-SUSSEX VA-
410 PM EDT THU JUL 7 2005

...HEAVY SHOWERS AND THUNDERSTORMS MOVING INTO PORTIONS OF INLAND
SOUTHEAST VIRGINIA...

AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF THUNDERSTORMS FROM 7 MILES WEST OF BOYKINS TO 5 MILES
EAST OF HOLLAND...MOVING NORTH AT 20 MPH. THROUGH 5 PM...AREAS TO BE
AFFECTED INCLUDE...
  FRANKLIN AROUND 415 PM EDT...
  COURTLAND AROUND 425 PM EDT...
  WINDSOR AROUND 435 PM EDT...

EXPECT BRIEF HEAVY DOWNPOURS THAT WILL CAUSE PONDING OF WATER ON
ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. IN
ADDITION...WIND GUSTS TO 30 MPH AND FREQUENT DANGEROUS LIGHTNING
WILL BE POSSIBLE WITH THE STRONGEST STORMS.

BROWN
Special weather statement, Jul 7, 5:27 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
527 PM EDT THU JUL 7 2005

VAZ068>070-079>081-087-088-072330-
AMELIA-POWHATAN-CHESTERFIELD-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
GREENSVILLE-SUSSEX-
INCLUDING THE CITIES OF...COLONIAL HEIGHTS...LAWRENCEVILLE...
PETERSBURG...HOPEWELL...EMPORIA...WAKEFIELD
527 PM EDT THU JUL 7 2005

...A STRONG CLUSTER OF THUNDERSTORMS WILL BE MOVING INTO THE I-95
CORRIDOR...INCLUDING CHESTERFIELD...THE TRI CITIES AND EMPORIA EARLY
THIS EVENING...

AT 520 PM...RADAR SHOWED A CLUSTER OF STRONG THUNDERSTORMS FROM
AROUND DANVILLE TO BURLINGTON NORTH CAROLINA...MOVING NORTHEAST AT
25 TO 30 MPH. THIS CLUSTER OF THUNDERSTORMS HAS HAD A HISTORY OF
DAMAGING WINDS...AND WILL REACH LAWRENCEVILLE TO
MCKENNEY...AMELIA...POWHATAN...AND WESTERN CHESTERFIELD AROUND 7 PM. THE
STORMS WILL REACH CHESTER...THE TRI CITIES...TO EMPORIA AROUND 8
PM.

THE STORMS CONTINUE TO STRENGTHEN...AND HAVE THE CAPABILITY OF
PRODUCING SEVERE WEATHER...INCLUDING POSSIBLE ISOLATED TORNADOES
AS THEY MOVE THROUGH THE REGION EARLY THIS EVENING.

ALL THUNDERSTORMS CAN CONTAIN VERY HEAVY RAIN...GUSTY WINDS TO 40
MPH...SMALL HAIL AND FREQUENT LIGHTNING. PONDING OF WATER ON
ROADWAYS AND STANDING WATER IN LOW LYING AREAS IS POSSIBLE.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 10 PM...SO ALL
INTERESTS ARE ADVISED TO STAY TUNED FOR LATER STATEMENTS AND
POSSIBLE WARNINGS.

NS
Local storm report, Jul 7, 5:55 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
555 PM EDT THU JUL 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             BOYDTON                 36.67N 78.39W
07/07/2005  0.75 INCH        MECKLENBURG        VA   LAW ENFORCEMENT

0505 PM     HAIL             CLARKSVILLE             36.62N 78.57W
07/07/2005  0.75 INCH        MECKLENBURG        VA   LAW ENFORCEMENT

&&

RCURRY
Special weather statement, Jul 7, 7:18 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
718 PM EDT THU JUL 7 2005

VAZ060-061-066>070-080-080200-
PRINCE EDWARD-CUMBERLAND-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
CHESTERFIELD-DINWIDDIE-
INCLUDING THE CITIES OF...FARMVILLE...CREWE...COLONIAL HEIGHTS
718 PM EDT THU JUL 7 2005

...THUNDERSTORMS WITH VERY HEAVY RAIN WILL AFFECT THE PIEDMONT TO
I-95 THROUGH THIS EVENING...

AT 715 PM...RADAR SHOWED A CLUSTER OF THUNDERSTORMS FROM SOUTH
BOSTON...TO LAWRENCEVILLE...AND DINWIDDIE TO WEST OF FARMVILLE.
THE STORMS WERE MOVING NORTHEAST AT 20 MPH...AND WILL AFFECT AREAS
FROM FARMVILLE...AMELIA AND LUNENBURG TO CHESTERFIELD...TRI
CITIES...DINWIDDIE AND NOTTOWAY...THROUGH 10 PM.

THUNDERSTORMS WILL CONTAIN VERY HEAVY RAIN WITH REDUCED
VISIBILITIES...GUSTY WINDS TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL. PONDING OF WATER ON ROADWAYS IS LIKELY...ESPECIALLY IN
URBAN AREAS. STANDING WATER IN LOW LYING AREAS IS ALSO
POSSIBLE...AS RAINFALL TOTALS COULD BE 2 TO 4 INCHES LOCALLY. IF
YOU DO NOT KNOW HOW DEEP THE WATER ON THE ROAD IS...TURN AROUND
AND FIND AN ALTERNATE ROUTE.

NS

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 4:55 PM EDTTornado WarningAKQMecklenburg65 min
Jul 7, 5:46 PM EDTFlash Flood WarningAKQMecklenburg3 hr
Jul 7, 5:57 PM EDTSevere Thunderstorm WarningAKQBrunswick48 min
Jul 7, 6:30 PM EDTFlash Flood WarningAKQBrunswick3 hr
Jul 7, 7:57 PM EDTTornado WarningAKQGreensville17 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.